MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY
Catalog Number BMK6F105BER130
Medical Device Problem Codes Retraction Problem (1536); Physical Resistance (2578); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the benchmark 6f 071 delivery catheter (benchmark) was compressed and had multiple consecutive kinks along the length of its distal shaft, beginning approximately 102.0 cm from the hub.The non-penumbra catheter was deformed on its distal end, with the non-penumbra distal protection device advanced out of its distal tip.Conclusion: evaluation of the returned devices revealed that the benchmark was compressed and had multiple consecutive kinks in its distal shaft, and the distal end of the non-penumbra catheter was deformed.The damage observed on the distal end of the benchmark likely occurred as a result of attempting to withdraw the deformed non-penumbra catheter and distal protection device through the benchmark.Further compression and damage were observed when attempting to retract the devices through the benchmark during functional analysis.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a carotid stenting procedure using a benchmark 6f 071 delivery catheter (benchmark).During the procedure, the physician deployed a distal protection device through the benchmark.The physician then felt resistance and was unable to retract the distal protection device into the benchmark; therefore the benchmark and distal protection device were removed together and the procedure was ended.Upon removal, it was found that the tip of the benchmark was scrunched and the lumen was compromised.There was no report of an adverse effect to the patient.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6904413
Report Number3005168196-2017-01704
Device Sequence Number10878034
Product Code DQY
UDI-Device Identifier00814548014029
UDI-Public00814548014029
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/17/2019
Device Catalogue NumberBMK6F105BER130
Device Lot NumberF72886
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2017
Initial Report FDA Received Date09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR